Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 14, NWS Fort Worth, TX

December 25, 201246 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Dec 25, 2012, 3:15 AM CST for 46 counties in Texas. It took effect at Dec 25, 2012, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 3:15 AM CST (09:15 UTC)
In effect from
Dec 25, 2012, 12:00 PM CST
Expired
Dec 25, 2012, 9:03 PM CST
In force
9 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2604 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WWUS74 KFWD 250915
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CST TUE DEC 25 2012

...WIND ADVISORY IN EFFECT FOR ALL NORTH TEXAS THIS AFTERNOON AND
THIS EVENING...

.SYNOPSIS...WINDS WILL INCREASE BEHIND AN ARCTIC FRONT THAT WILL
BLAST THROUGH THE REGION AROUND MIDDAY. NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS OVER 40 MPH WILL BE POSSIBLE...ESPECIALLY IN
THE AREA WEST OF THE I-35 CORRIDOR. TO THE EAST OF I-35 CORRIDOR
WINDS WILL BE SLIGHTLY LESS AT SPEEDS OF 20 TO 30 MPH WITH GUSTS
TO 35 MPH.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251715-
/O.NEW.KFWD.WI.Y.0014.121225T1800Z-121226T0600Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
315 AM CST TUE DEC 25 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

* TIMING...THIS AFTERNOON AND EVENING.

* WINDS...NORTHWEST WINDS NEAR 25 TO 35 MPH WITH HIGHER GUSTS. 

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS...PARTICULARLY FOR HIGH
  PROFILE VEHICLES. LIGHT WEIGHT OUTDOOR OBJECTS AND HOLIDAY
  DECORATIONS MAY BE BLOWN LOOSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR
OBJECTS SUCH AS HOLIDAY DECORATIONS THAT MAY BE BLOWN AROUND IN
THE STRONG WINDS.

&&

$$
3 follow-up statements
334 
WWUS74 KFWD 251709
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1109 AM CST TUE DEC 25 2012

...WIND ADVISORY IN EFFECT FOR ALL NORTH TEXAS THIS AFTERNOON AND
THIS EVENING...

.SYNOPSIS...WINDS WILL INCREASE BEHIND AN ARCTIC FRONT THAT WILL
BLAST THROUGH THE REGION THROUGH EARLY AFTERNOON. NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL BE POSSIBLE...ESPECIALLY
IN THE AREA WEST OF THE I-35 CORRIDOR. TO THE EAST OF I-35
CORRIDOR...WINDS WILL BE SLIGHTLY LESS AT SPEEDS OF 20 TO 30 MPH
WITH GUSTS TO 35 MPH.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260115-
/O.CON.KFWD.WI.Y.0014.121225T1800Z-121226T0600Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1109 AM CST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...THIS AFTERNOON AND EVENING.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS...PARTICULARLY FOR HIGH
  PROFILE VEHICLES. LIGHT WEIGHT OUTDOOR OBJECTS AND HOLIDAY
  DECORATIONS MAY BE BLOWN LOOSE. BLOWING SNOW IS POSSIBLE ALONG
  AND NORTH OF I-20 AND I-30 WHERE SNOW WILL BE FALLING THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT
OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS THAT MAY BE BLOWN
AROUND IN THE STRONG WINDS.

&&

$$
077 
WWUS74 KFWD 260105
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CST TUE DEC 25 2012

...WIND ADVISORY IN EFFECT FOR ALL NORTH TEXAS THROUGH MIDNIGHT...

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260600-
/O.CON.KFWD.WI.Y.0014.000000T0000Z-121226T0600Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
705 PM CST TUE DEC 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...THIS AFTERNOON AND EVENING.

* WINDS...NORTHWEST WINDS 25 MPH WITH HIGHER GUSTS.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS...PARTICULARLY FOR HIGH
  PROFILE VEHICLES. LIGHT WEIGHT OUTDOOR OBJECTS AND HOLIDAY
  DECORATIONS MAY BE BLOWN LOOSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON ICY ROADS. RESIDENTS MAY WISH TO TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS THAT MAY
BE BLOWN AROUND IN THE STRONG WINDS.

&&

$$

CAVANAUGH
888 
WWUS74 KFWD 260303
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
903 PM CST TUE DEC 25 2012


TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260415-
/O.CAN.KFWD.WI.Y.0014.000000T0000Z-121226T0600Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
903 PM CST TUE DEC 25 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 20 MPH THIS
EVENING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS
MAY CONTINUE TO GUST TO 25 TO 30 MPH AT TIMES OVERNIGHT.

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 11:50 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Dec 24, 11:50 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 PM CST MON DEC 24 2012

.AVIATION...
/06Z TAFS/

CONCERNS...THREAT FOR THUNDER OVERNIGHT AND EARLY TUESDAY
MORNING. CHANGE OVER TO SNOW IN THE DFW METROPLEX TUESDAY
AFTERNOON. STRONG AND GUSTY NORTHWEST WINDS TUESDAY AFTERNOON
THROUGH THE OVERNIGHT HOURS.

WIDESPREAD LIGHT SHOWERS ARE ALREADY DEVELOPING ACROSS THE REGION
AND MVFR STRATUS IS SPREADING NORTH INTO WACO. THE METROPLEX TAF
SITES WILL REMAIN VFR UNTIL THE PRECIPITATION INCREASES BY 08-09Z
BUT WACO WILL CONTINUE IN MVFR THROUGH THE NIGHT. EXPECT SHOWERS
AND SCATTERED THUNDERSTORMS TO OCCUR THROUGH THE OVERNIGHT HOURS
WITH REDUCED VISIBILITIES AND MVFR CIGS. THE POTENTIAL FOR THUNDER
IS HIGHER AT WACO AND SOME SEVERE STORMS ARE POSSIBLE AROUND THE
WACO AREA AS WELL...WITH A THREAT FOR HAIL. LATEST GUIDANCES
SUGGEST THE SHOWER ACTIVITY COULD BECOME HEAVIER CLOSER TO
DAYBREAK AS AN UPPER LEVEL LOW GETS CLOSER TO THE REGION AND LIFT
INCREASES. THIS COULD RESULT IN TEMPORARY IFR CONDITIONS AT ALL
TAF SITES DURING PERIODS OF HEAVY SHOWERS AND/OR THUNDERSTORMS.

THE PRECIPITATION WILL CONTINUE FOR MOST OF THE DAY WITH A
CHANGE OVER TO SNOW IN THE DFW METROPLEX IN THE EARLY TO MID
AFTERNOON HOURS. THERE COULD ALSO BE A BRIEF WINDOW OF SLEET MIXED
IN AS WELL BEFORE THE CHANGE OVER TO ALL SNOW. THE SNOW WILL LAST
FOR A FEW HOURS AND ACCUMULATIONS UP TO AN INCH ARE POSSIBLE. AT
THIS SAME TIME...A STRONG FRONT WILL SWEEP ACROSS THE METROPLEX
RESULTING IN VERY STRONG NORTHWEST WINDS. THE WINDS COULD CAUSE
BLOWING SNOW THAT COULD REDUCE VISIBILITIES. CONDITIONS OVERALL
SHOULD INCREASE IN THE EVENING HOURS AS THE SYSTEM MOVES
EAST...BUT THE STRONG WINDS WILL CONTINUE OVERNIGHT.

AT KACT...THE PRECIPITATION IS EXPECTED TO REMAIN ALL LIQUID...
ENDING DURING THE AFTERNOON HOURS. THE FRONT WILL ARRIVE AROUND
MIDDAY. THERE IS A SMALL CHANCE FOR SOME FLURRIES BUT THE
POTENTIAL IS FAIRLY LOW.

CEILINGS SHOULD IMPROVE AT ALL SITES TUESDAY EVENING BUT THERE IS
A POTENTIAL THAT THE MVFR CIGS BEHIND THIS SYSTEM COULD HOLD IN
LONGER THAN IS IN THE CURRENT TAF FORECAST.

82/JLD

&&

.UPDATE...
WE HAVE ANALYZED THE 00Z UPPER AIR DATA AND HAVE WATCHED THE
SURFACE OBS CLOSELY FOR SIGNS OF ANY DISCREPANCIES BETWEEN THEM
AND THE MODEL DATA. THE BIG THING THAT STANDS OUT ARE THAT THE
SURFACE LOW IN NORTHEAST NEW MEXICO AT 6PM WAS ABOUT 80 MILES
FARTHER SOUTH THAN ALL OF THE MODELS HAD FORECAST 24 HOURS AGO.
WHEN DEALING WITH A SWINGING/DIGGING UPPER LEVEL SYSTEM...THE
SURFACE PRESSURE PATTERN AND PRESSURE TENDENCIES OFFER ENORMOUS
CLUES ON THE FUTURE TRACK OF A POTENTIAL VORTICITY ANOMALY BEFORE
IT CLOSES OFF TO BECOME A FULL FLEDGED UPPER LOW. THE 3PM AND 6PM
SURFACE ANALYSIS SHOWED A LARGE REGION OF PRESSURE FALLS ACROSS
NEW MEXICO AND WEST TEXAS IN ADVANCE OF THE SYSTEM. GIVEN THE
ORIENTATION OF THE PRESSURE FALLS AND LOCATION OF THE SURFACE
LOW...IT CAN BE DETERMINED WITHOUT EVEN LOOKING AT A FORECAST
MODEL THAT THE UPPER LOW HAS NOT FINISHED DIGGING SOUTH. THE BIG
QUESTION IS HOW FAR SOUTH WILL THE UPPER LOW MAKE IT BEFORE IT
BEGINS TO SWING BACK TO THE NORTHEAST. AT THIS HOUR PRESSURE FALLS
CONTINUE IN THE REGION FROM LUBBOCK TO MIDLAND...WITH ANOTHER
PRESSURE FALL AREA DEVELOPING IN SOUTHEAST TEXAS. EXTRAPOLATING
SUGGESTS THE UPPER LOW WILL TRACK JUST SOUTH OF LUBBOCK BY SUNRISE
AND TO NEAR WACO BY SUNSET. AS THE LOW APPROACHES WACO...A WARM
FRONT WILL BE ORGANIZING OUT OF THE WEAK STATIONARY FRONT
CURRENTLY ANALYZED FROM SAN ANTONIO TO HOUSTON. BAROCLINIC QG
THEORY SUGGESTS THAT ONCE LOW LEVEL WARM ADVECTION BEGINS IN
EARNEST ACROSS SOUTHEAST TEXAS BY MORNING...IT WILL INDUCE HEIGHT
RISES TO THE SOUTHEAST OF OUR UPPER LOW WHICH WILL CAUSE THE LOW
TO CLOSE OFF AND FINISH DIGGING SOUTH...AND START ITS GRADUAL
TURN TO THE NORTHEAST. TOMORROW EVENING I WOULD EXPECT THE LOW TO
TRACK FROM NEAR WACO TO NEAR SHREVEPORT. IN SUMMARY THE USUAL
MEDIUM RANGE MODELS APPEAR TO BE A LITTLE TOO FAR NORTH WITH THE
TRACK OF THE UPPER LOW. OUR EXPECTATIONS FOR THE TRACK OF THE LOW
ALIGN WELL WITH THE RAP FORECAST WHICH IS TO THE SOUTH OF ALL
OTHER MODELS...SO WE WILL USE THE RAP HEAVILY.

OUR FORECAST HAS BEEN ON THE SOUTHERLY SIDE AND SNOWIER SIDE OF
THE MODEL GUIDANCE. SO ALTHOUGH WE ARE SEEING AN EVEN MORE
SOUTHERLY TRACK COME TO FRUITION...THIS DOES NOT NECESSARILY
MEAN THE FORECAST SNOW AMOUNTS NEED TO BE AMENDED MUCH. THIS IS IN
PART DUE TO THE DIFFICULTY IN GETTING THE COLDER/SUBFREEZING AIR
FARTHER SOUTH BEFORE THE PRECIPITATION ENDS. THE EXCEPTION IS THE
NORTHWEST ZONES WHERE THE MORE SOUTHERLY TRACK SUGGESTS MORE
PRECIP WILL FALL IN SUBFREEZING AIR. DUE TO THE TERRAIN EFFECTS
HERE...COLD AIR HAS AN EASY TIME GETTING INTO OUR NORTHWEST ZONES
WHEN WE HAVE A NORTH/NORTHEAST SURFACE WIND. HAVE EXPANDED THE
SNOW ADVISORY TO INCLUDE YOUNG/JACK/WISE COUNTIES...AND HAVE
INCREASED SNOW TOTALS TO THE 2-4 INCH RANGE FROM BOWIE TO SHERMAN.

THE NORTHEAST ZONES LIKELY WONT SWITCH TO SNOW UNTIL LATE
AFTERNOON...AS COLD AIR WILL HAVE TROUBLE MOVING IN AT THE SURFACE
DUE TO THE LEE SHADOW WARMING EFFECT OF THE OZARK PLATEAU. MOST OF
THE SNOW THAT OCCURS THERE WILL BE AFTER 6 PM AND WILL BE HIGHLY
DEPENDENT ON WHETHER MESOSCALE BANDING CAN SET UP IN THE WAKE OF
THE UPPER LOW. THE NEW NAM HAS FINALLY FORECAST SOME SIGNIFICANT
BANDING TO OCCUR...THUS WILL LEAVE THE ADVISORY ALONE IN THIS
AREA...BUT CONFIDENCE IS A LITTLE LOWER IN THE NORTHEAST ZONES FOR
2+ INCHES OF SNOW.

FARTHER TO THE SOUTH OF THE ADVISORY...FOR THE I-20 CORRIDOR AND
INCLUDING THE METROPLEX...THERE IS NOW HIGH CONFIDENCE THAT SNOW
WILL OCCUR. HOWEVER ALL INDICATIONS ARE THAT IT WILL STILL BE A
BRIEF 1-3 HOUR EVENT WITH NOT ENOUGH TIME TO GET ACCUMULATIONS
OVER AN INCH. IT MUST BE STRESSED THAT WITH TEMPERATURES FALLING
INTO THE 20S BY SUNSET...ANY APPRECIABLE MOISTURE REMAINING ON
BRIDGES...OVERPASSES AND EVEN SURFACE STREETS WILL LIKELY RE-
FREEZE INTO BLACK ICE. ALTHOUGH WE ARE USING 1+ INCH AS CRITERIA
FOR THE COUNTIES IN THE WINTER WEATHER ADVISORY AREA...WE MAY
EXPAND THE ADVISORY SOUTH INTO THE METROPLEX OVERNIGHT DUE SOLELY
TO TRAVEL IMPACTS.

FINALLY CONCERNING THE SEVERE WEATHER THREAT. WITH A MORE SOUTHERLY
TRACK OF THE UPPER LOW...THIS MEANS THERE IS LESS OF A CHANCE OF THE
WARM FRONT MAKING IT INTO THE SOUTHEAST CWA TONIGHT AS IT WILL
LIKELY STAY SOUTHEAST OF THE AREA. ELEVATED THUNDERSTORMS ARE STILL
EXPECTED TO RAPIDLY INCREASE IN COVERAGE AFTER 3 AM...WITH ELEVATED
INSTABILITY HIGH ENOUGH FOR A FEW SEVERE HAIL STORMS SOUTH OF I-20.
HAVE TONED DOWN THE DAMAGING WIND AND TORNADO THREAT FROM OUR
PRODUCTS...BUT WE WILL CONTINUE TO ADVERTISE HAIL STORMS POSSIBLE
LATE TONIGHT AND EARLY TOMORROW MORNING.

TR.92

&&

.PREV DISCUSSION... /ISSUED 301 PM CST MON DEC 24 2012/
OUR CHRISTMAS DAY/NIGHT WINTER STORM IS TAKING SHAPE OVER THE
INTERIOR WEST THIS AFTERNOON. IT WILL MOVE SOUTHEAST OVERNIGHT AND
SHOULD DEVELOP A CLOSED CIRCULATION AS IT ENTERS THE SOUTHWESTERN
PANHANDLE BY DAYBREAK CHRISTMAS. ALTHOUGH TODAY/S MODEL SOLUTIONS
CONTINUE TO SHOW SLIGHT TIMING AND TRACKING DIFFERENCES...THE
AGREEMENT AND CONSENSUS BETWEEN THE GFS AND THE ECMWF HAVE BEEN
AND CONTINUE TO BE THE PREFERRED SOLUTION FOR THIS STORM. THE
500MB CENTER SHOULD TRACK ALONG I-20 BETWEEN ABILENE AND DFW THEN
JUST SOUTH OF I-30 FROM DFW TO TEXARKANA. IF THE TRACK IS 30 MILES
SOUTH OR NORTH OF OUR FORECAST THEN IMPACTS WILL ALSO SHIFT ACCORDINGLY.

LAST NIGHTS FRONT IS LOCATED FROM NORTH OF HOUSTON TO NEAR SAN ANTONIO
TO AROUND FORT STOCKTON. SURFACE CYCLOGENESIS WILL BEGIN OVERNIGHT
ALONG THIS FRONT AND TRACK EAST ALONG THE FRONT. WE ARE EXPECTING
A WARM FRONT TO LIFT THROUGH THE SOUTHERN AND SOUTHEAST COUNTIES
LATE TONIGHT AND THROUGH THE EAST-CENTRAL COUNTIES EARLY CHRISTMAS
MORNING AS THE SURFACE LOW SLIDES EAST. CONVECTION WILL BEGIN
OVERNIGHT AS THE ELEVATED WARM FRONT PUSHES NORTHWARD. STRONG
UPPER DYNAMICS AND MID LEVEL INSTABILITY WILL LEAD TO SOME STRONG
TO SEVERE THUNDERSTORMS BEFORE AND AFTER DAYBREAK. HAIL WILL BE
THE MAIN THREAT BUT DAMAGING WIND CAN BE EXPECTED ALONG AND SOUTH
OF THE SURFACE BOUNDARY. AS FOR TORNADOES...STORMS MOVING OVER THE
SURFACE BOUNDARY WILL EXPERIENCE AN INCREASE IN STORM-RELATIVE
HELICITY AND BRIEF TORNADOES ARE POSSIBLE. THE SEVERE WEATHER
THREAT SHOULD MOVE INTO EAST TEXAS BY LATE MORNING.

COLD ARCTIC AIR HAS BEEN BUILDING OVER THE NORTHERN AND CENTRAL
PLAINS AND WILL SURGE INTO NORTH TEXAS BEHIND THE EXITING
SURFACE LOW. THIS WILL RESULT IN RAIN TRANSITIONING TO SNOW WEST
TO EAST ALONG AND NORTH OF I-20 FROM LATE MORNING (NW) THROUGH
MID AFTERNOON (NE). WE STILL EXPECT 1-3 INCHES OVER THE NORTHERN
TWO ROWS OF COUNTIES WITH THE HIGHEST AMOUNTS GENERALLY EAST OF A
SHERMAN TO GREENVILLE LINE. WOULD NOT BE SURPRISED IF A BAND OF
HEAVIER SNOW OCCURRED OVER THE NORTHEAST COUNTIES AROUND PARIS
WHERE THE 700MB FRONTOGENESIS IS MORE LIKELY TO ENHANCE THE
WRAP-AROUND BANDING. THE SNOW IS EXPECTED TO END OVER THE
NORTHEAST BY MIDNIGHT. SNOW ACROSS OKLAHOMA AND WESTERN ARKANSAS
COULD TOTAL 4-8 INCHES...AND TRAVEL NORTH OF THE RED RIVER OR INTO
WESTERN ARKANSAS WILL BE TREACHEROUS CHRISTMAS DAY THROUGH
WEDNESDAY.

A WIND ADVISORY WILL BE NEEDED CHRISTMAS AFTERNOON AND NIGHT AS
NORTH WINDS BLOW 20-30 MPH WITH GUSTS TO 40MPH. BLOWING SNOW WILL
BE POSSIBLE IN THE AFTERNOON AND OVERNIGHT HOURS WHERE SNOW HAS
OCCURRED. IT WILL BE BITTERLY COLD ON CHRISTMAS NIGHT WITH WIND
CHILLS IN THE LOWER SINGLE DIGITS AND TEENS. ALSO ANY MOISTURE
REMAINING ON ROADWAYS CHRISTMAS EVENING WILL FREEZE OVERNIGHT SO
WEDNESDAY MORNING COMMUTERS NEED TO BE ALERT FOR ICY SPOTS.

COLD AND DRY FOR WEDNESDAY. TEMPERATURES MODERATE ON THURSDAY AS
WINDS RETURN SOUTH. ANOTHER COLD FRONT WILL MOVE THROUGH THE
REGION FRIDAY WITH A CHANCE OF SHOWERS OVER THE CENTRAL AND
EASTERN COUNTIES. TEMPERATURES BEHIND THIS FRONT WILL NOT BE AS
COLD...BUT WILL KEEP HIGHS/LOWS BELOW NORMAL OVER THE WEEKEND.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  42  46  21  35  21 /  50  70  10   5   5
WACO, TX              43  53  23  42  18 /  60  50  10   5   5
PARIS, TX             40  43  21  31  15 /  50  80  40  10   5
DENTON, TX            38  42  20  31  17 /  50  80  10   5   5
MCKINNEY, TX          41  43  22  31  16 /  50  80  20  10   5
DALLAS, TX            43  46  22  36  23 /  50  70  10   5   5
TERRELL, TX           43  48  24  35  18 /  50  80  20  10   5
CORSICANA, TX         44  52  23  40  21 /  60  70  10   5   5
TEMPLE, TX            47  56  23  43  20 /  70  40  10   5   5
MINERAL WELLS, TX     38  41  17  35  18 /  50  60  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM NOON TO 9 PM CST TUESDAY FOR
TXZ091>095-100>107.

&&

82/92
Hazardous weather outlook, Dec 24, 7:43 PM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CST MON DEC 24 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
743 PM CST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
MUCH OF NORTH TEXAS AFTER MIDNIGHT. STRONG TO SEVERE STORMS
CONTAINING LARGE HAIL WILL BE POSSIBLE SOUTH OF I-20.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH NOON ON
CHRISTMAS DAY. THE SEVERE WEATHER THREAT SOUTH OF I-20 WILL END
FROM WEST TO EAST DURING THE MORNING HOURS. HAIL WILL BE THE MAIN
THREAT...BUT DAMAGING WINDS AND AN ISOLATED TORNADO WILL BE
POSSIBLE SOUTHEAST OF A TEMPLE TO ATHENS LINE.

A WINTER STORM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS CHRISTMAS
DAY. RAIN WILL TRANSITION TO SNOW MAINLY ALONG AND NORTH OF THE
I-20 CORRIDOR. THE GREATEST LIKELIHOOD OF ACCUMULATING SNOW WILL
OCCUR NORTH OF INTERSTATE 20...WITH AREAS NORTH OF HIGHWAY 380
SEEING THE HIGHEST ACCUMULATIONS. SNOWFALL ACCUMULATIONS BETWEEN 1
TO 3 INCHES WILL BE POSSIBLE NORTH OF A GRAHAM...DENTON...SULPHUR
SPRINGS LINE.

IN ADDITION TO THE POSSIBLE SNOWFALL ACROSS THE NORTH...VERY
STRONG NORTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS WILL OCCUR
CHRISTMAS AFTERNOON...ALONG WITH RAPIDLY FALLING TEMPERATURES.
WIND CHILL READINGS IN THE TEENS AND SINGLE DIGITS ARE EXPECTED
CHRISTMAS NIGHT INTO WEDNESDAY MORNING. ICY ROADS WILL ALSO BE
POSSIBLE CHRISTMAS NIGHT AND ON WEDNESDAY MORNING WHERE ANY
MOISTURE REFREEZES.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH AND EAST OF A
LAMPASAS...TO DALLAS...TO CANTON LINE AFTER MIDNIGHT.

In the hours before

Special weather statement, Dec 25, 1:38 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
138 AM CST TUE DEC 25 2012

TXZ103-118-119-250800-
DALLAS TX-DENTON TX-TARRANT TX-
138 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN DALLAS COUNTY
  SOUTHERN DENTON COUNTY
  TARRANT COUNTY

AT 137 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF FORT WORTH...MOVING NORTHEAST AT
30 MPH. ANOTHER STRONG STORM WAS NEAR ARLINGTON ALSO MOVING
NORTHEAST AT 30 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS AS THEY MOVE ACROSS NORTH FORT WORTH AND WESTERN DALLAS.

LAT...LON 3307 9684 3256 9696 3271 9751 3299 9742
      3299 9740 3305 9740 3316 9736
TIME...MOT...LOC 0737Z 214DEG 25KT 3282 9731
Special weather statement, Dec 25, 1:53 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
153 AM CST TUE DEC 25 2012

TXZ119-120-250830-
DALLAS TX-ROCKWALL TX-
153 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN DALLAS COUNTY
  ROCKWALL COUNTY

AT 154 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER HUTCHINS...MOVING NORTHEAST AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...FATE...
GARLAND...HEATH...HUTCHINS...MESQUITE...ROCKWALL...ROWLETT...ROYSE
CITY...SACHSE...SUNNYVALE AND WILMER.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3298 9630 3296 9630 3281 9643 3281 9652
      3271 9652 3255 9666 3267 9682 3299 9667
TIME...MOT...LOC 0754Z 220DEG 39KT 3268 9667

92
Special weather statement, Dec 25, 3:01 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 AM CST TUE DEC 25 2012

TXZ105-250930-
HUNT TX-
301 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN HUNT COUNTY

AT 301 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF GREENVILLE...MOVING NORTHEAST AT
45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...COMMERCE AND
GREENVILLE.

NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3305 9587 3301 9611 3315 9625 3336 9611
      3336 9586
TIME...MOT...LOC 0901Z 230DEG 39KT 3316 9612

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 1:38 AM CSTSpecial Weather StatementFWDTarrant22 min
Dec 25, 1:53 AM CSTSpecial Weather StatementFWDRockwall37 min
Dec 25, 3:01 AM CSTSpecial Weather StatementFWDHunt29 min
Dec 25, 3:13 AM CSTWinter Storm WarningFWDCooke, Fannin, Grayson, Lamar, Montague15 hr
Dec 25, 4:02 AM CSTSpecial Weather StatementFWDPalo Pinto28 min
Dec 25, 4:33 AM CSTSpecial Weather StatementFWDHood27 min
Dec 25, 4:38 AM CSTSevere Thunderstorm WarningFWDHood, Parker37 min
Dec 25, 4:46 AM CSTSpecial Weather StatementFWDDenton29 min
Dec 25, 4:53 AM CSTSpecial Weather StatementFWDErath, Palo Pinto37 min
Dec 25, 5:15 AM CSTSpecial Weather StatementFWDComanche30 min
Dec 25, 5:18 AM CSTSpecial Weather StatementFWDEllis27 min
Dec 25, 5:25 AM CSTSpecial Weather StatementFWDTarrant35 min
Dec 25, 5:38 AM CSTSpecial Weather StatementFWDErath37 min
Dec 25, 5:42 AM CSTSpecial Weather StatementFWDHood, Parker33 min
Dec 25, 5:44 AM CSTSpecial Weather StatementFWDWise31 min
Dec 25, 5:55 AM CSTSpecial Weather StatementFWDNavarro35 min
Dec 25, 5:58 AM CSTSpecial Weather StatementFWDKaufman32 min
Dec 25, 6:02 AM CSTSpecial Weather StatementFWDHill28 min
Dec 25, 6:25 AM CSTSpecial Weather StatementFWDRobertson35 min
Dec 25, 6:31 AM CSTSpecial Weather StatementFWDSomervell29 min
Dec 25, 6:49 AM CSTSpecial Weather StatementFWDCoryell26 min
Dec 25, 6:51 AM CSTSpecial Weather StatementFWDFalls24 min
Dec 25, 6:55 AM CSTSpecial Weather StatementFWDRobertson35 min
Dec 25, 7:20 AM CSTSpecial Weather StatementFWDLimestone25 min
Dec 25, 7:27 AM CSTSpecial Weather StatementFWDLeon33 min
Dec 25, 7:31 AM CSTSpecial Weather StatementFWDCherokee29 min
Dec 25, 7:45 AM CSTSevere Thunderstorm WarningFWDLeon45 min
Dec 25, 8:06 AM CSTSpecial Weather StatementFWDAnderson24 min
Dec 25, 8:14 AM CSTSpecial Weather StatementFWDFalls, Limestone, Navarro, Robertson31 min
Dec 25, 8:24 AM CSTSevere Thunderstorm WarningFWDAnderson51 min
Dec 25, 9:02 AM CSTSpecial Weather StatementFWDLeon28 min

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.